A 16-year-old male asked:
How to increase sodium level, at present 131meq/l. taking diuretic dytor 5mg and aldactone (spironolactone) 25mg. could this be the reason for constipation also.pl adv?
1 doctor answer • 2 doctors weighed in
Nephrology and Dialysis 14 years experience
Other reason: You are on torsemide and spironolactone, and those are not likely to cause the hyponatremia. Thiazide-type diuretics can typically cause hyponatremia. The most likely cause in someone with cirrhosis and what sounds like heart failure is likely those. Thus, the treatment would be geared toward those. Unfortunately in the US, tolvaptan would not be an option due to cirrhosis. Can fluid restrict.
3.7k viewsReviewed >2 years ago
Last updated Sep 26, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.